Alert archive / Florida / Beach Hazards Statements in 2022

Beach Hazards Statement 10, NWS Melbourne, FL

March 21, 2022Volusia County, Florida

NWS Melbourne, FL issued this beach hazards statement at Mar 21, 2022, 1:53 AM EDT for Volusia County, Florida. It took effect at Mar 21, 2022, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2022, 1:53 AM EDT (05:53 UTC)
In effect from
Mar 21, 2022, 6:00 AM EDT
Expired
Mar 21, 2022, 8:00 PM EDT
In force
14 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 5.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2506 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

237 
WHUS42 KMLB 210553
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
153 AM EDT Mon Mar 21 2022

FLZ047-054-059-064-141-147-220000-
/O.NEW.KMLB.BH.S.0010.220321T1000Z-220322T0000Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
153 AM EDT Mon Mar 21 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...Breezy and Gusty Northeast to East winds will produce
  rough surf. A Moderate risk of life-threatening rip currents 
  will also exist.
 
* WHERE...Brevard, Indian River, St. Lucie, Martin, and Volusia 
  Counties.

* WHEN...From 6 AM EDT this morning through this evening.

* IMPACTS...Breaking waves can knock you off your feet and
  make you even more susceptible to being caught in the seaward
  pull of a rip current.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Mar 20, 8:45 PM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, Mar 20, 8:45 PM EDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
845 PM EDT Sun Mar 20 2022

.DISCUSSION...
Frontal boundary has shifted south of the area, with high pressure
to the north gradually veering northerly low level winds to the
northeast overnight. At the sfc, N/NE winds around 5 to 10 mph
will continue into tonight, with dry and cooler conditions
expected across the area. Temperatures will fall into the 50s over
much of the region, except upper 40s across northern Lake and
inland Volusia counties, and in the low to mid 60s across Martin
County. The very dry airmass north of the front will keep clear
skies across central FL into tonight.

&&

.AVIATION...VFR conditions expected with a much drier airmass in
place across the area. N/NE winds 5-10 knots will become E/NE into
tomorrow and increase to 10-15 knots, with gusts up to 18-20 knots
likely at times.

&&

.MARINE...N/NE winds up to 15-20 knots will build seas up to 6
feet over the gulf stream waters tonight. Small craft exercise
caution headlines will persist over most of the coastal waters,
except nearshore Volusia, for these poor boating conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  52  76  60  81 /   0   0   0   0
MCO  55  81  60  85 /   0   0   0   0
MLB  55  77  62  80 /   0   0   0   0
VRB  57  78  62  81 /   0   0   0   0
LEE  52  80  58  84 /   0   0   0   0
SFB  53  80  59  83 /   0   0   0   0
ORL  56  81  61  85 /   0   0   0   0
FPR  56  78  62  81 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Smith
Hazardous weather outlook, Mar 20, 7:50 PM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
750 PM EDT Sun Mar 20 2022

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-211000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
750 PM EDT Sun Mar 20 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIP CURRENT IMPACT...
A Moderate risk of dangerous rip currents continues at the
central Florida Atlantic beaches tonight.

.WIND AND SEA IMPACT...
North winds around 15 to 20 knots will build seas as high as 6
feet over the Gulf Stream. Small craft should exercise caution
if venturing into the offshore waters, as well as across the
nearshore waters of Brevard County and the Treasure Coast.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Isolated to scattered lightning storms are forecast into Wednesday
and Thursday as a front approaches and eventually pushes through
central Florida. A few stronger storms will be possible.

Winds and seas will remain poor for small craft operation through
early this week. The rip current threat will remain Moderate
through mid week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Weitlich

Nearby

Beach Hazards Statements in Florida, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.